Thunderstorm Wind, St. Clair
- When
- June 13, 3:45 PM CST
- Where
- St. Clair County, Margaret
- Measured
- 50 kt (58 mph)
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.683, -86.450
Numerous trees were blown down in and around Margaret.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 13, 2:00 PM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 300 PM CDT THU JUN 13 2002 NUMEROUS VORT LOBES AND MCVS SPINNING AROUND REGION THIS AFTERNOON... AS DEPICTED BY SATELLITE IMAGERY. RATHER NICE MCV SHOWING UP IN AR MOVING SLOWLY EASTWARD...AND COULD BRING TROUBLE TONIGHT. ODDLY ENOUGH...AVN PICKED UP ON THIS FEATURE BETTER THAN ETA...BUT ETA MOS IS CONSIDERABLY HIGHER THAN AVN MOS IN POPS TONIGHT. ALSO... BROAD BAND OF CONVECTION FROM NORTHERN MS INTO SOUTHERN MIDDLE TN GATHERING A HEAD OF STEAM...AND WILL LIKELY CONTINUE TO MOVE EAST AND SOUTHEAST THIS EVENING. THEREFORE...HAVE DECIDED TO GO WITH LIKELY (AT LEAST) POPS TCL-BHM-ANB NORTH...AND GOOD CHANCE SOUTH OF THOSE CITIES TONIGHT. HAVE A FEELING NEXT ROUND OF CONVECTION WILL COME WITH ANOTHER MCV... ASSOCIATED WITH THE ACTIVITY NOW STRADDLING THE RED RIVER. THATS ABOUT 24 HOURS AWAY...WHICH WOULD INDICATE MORE STORMINESS TOMORROW AFTERNOON. ETA MODEL SHOWS SOME DRYING FROM THE NORTHWEST...AND GUT FEELING IS THAT STORMINESS TOMORROW WILL EVENTUALLY GET SHUNTED SOUTH OF I-20. BESIDES SOME LEFTOVER RAIN EARLY TOMORROW NIGHT IN THE SOUTHERN ZONES...CONDITIONS DRY OUT AND GET A BIT LESS HUMID FOR THE END OF THE WEEK AND START OF THE WEEKEND. HSV 067/084/060/082 7400 BHM 069/085/061/086 7700 MGM 071/088/066/088 5630 .BHM...NONE.
ALZ001>050-132100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1220 PM CDT THU JUN 13 2002 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA MOISTURE WILL CONTINUE TO INCREASE ACROSS NORTHERN AND CENTRAL ALABAMA THIS AFTERNOON AND EVENING. A COLD FRONT WILL BE APPROACHING NORTHERN ALABAMA TONIGHT. THIS FRONT WILL CAUSE SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND TONIGHT ACROSS MUCH OF THE AREA. A FEW STORMS WILL BE STRONG AND GENERALLY CONFINED TO THE NORTHERN HALF OF ALABAMA. THESE STORMS WILL HAVE THE POTENTIAL OF PRODUCING SOME HAIL AND GUSTY WINDS. THE COLD FRONT WILL MOVE INTO NORTHWEST ALABAMA OVERNIGHT AND EXIT SOUTH ALABAMA LATE FRIDAY AFTERNOON. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY. WET MICROBURST POTENTIAL FACTOR: HUNTSVILLE...3 BIRMINGHAM...2 MONTGOMERY...2
The Birmingham radar (KBMX), 64 km away, was scanning. The volume nearest the first event began at 21:45 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees were blown down in and around Margaret.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2002Every state in 2002This day in weather historyWarnings in Alabama, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300602.